[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.92.246.200. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 10, 1987

Dipyridamole-Induced Myocardial Ischemia

Author Affiliations

Boehringer Ingelheim Pharmaceuticals Inc Ridgefield, Conn

Boehringer Ingelheim Pharmaceuticals Inc Ridgefield, Conn

JAMA. 1987;258(2):203. doi:10.1001/jama.1987.03400020045018
Abstract

To the Editor.—  The report by Keltz et al1 linking oral dipyridamole to myocardial ischemia deserves comment. In my opinion, the clinical information provided does not allow for the conclusion that dipyridamole was the cause of the ischemic episodes. The significance of the one reported case of myocardial infarction with a fatal outcome cannot be determined on the basis of the authors' small series of patients without comparison to a control group.To elucidate further the incidence of myocardial infarction and coronary death resulting from dipyridamole administration, I examined adverseevent data from two large studies of patients treated with dipyridamole (Persantine).In an ongoing multicenter, randomized, double-blind, placebo-controlled study of patients undergoing coronary artery bypass graft surgery, dipyridamole was given at a dosage of 100 mg four times daily for two days preoperatively and continued thereafter. Myocardial infarction and/or coronary death occurred preoperatively in 0.4% (1/259) of the patients

×